While there does not appear to be a link between lisinopril and dry eyes, if this becomes a problem, you can try protecting your eyes from the wind or putting a humidifier in rooms where you spend the most time. Medications that are known to cause dry eyes include antihistamines, diuretics, and decongestants. If you are taking lisinopril and dry eyes persists, your healthcare provider may switch you to a different medication.
Several side effects are possible for people taking lisinopril (Zestril®, Prinivil®). Dry eyes, however, does not appear to be one of them. This data comes from clinical trials that extensively studied lisinopril and documented its side effects. In thousands of people studied worldwide, dry eyes were not reported as either a common or rare side effect. Dry eyes have been reported with other ACE inhibitors, however.
Lisinopril and Dry Eyes: Suggestions
Although lisinopril does not cause dry eyes, they are a common condition. The following suggestions may help provide relief from dry eyes:
Don't use artificial tears that irritate your eyes. Try another brand or preparation.
Non-preserved drops may be more comfortable.
Blink several times a minute while reading or working on the computer.
Protect your eyes from drafts, breezes, and wind.
Put a humidifier in the rooms where you spend the most time, including the bedroom, or install a humidifier in your heating and air conditioning unit.
Don't smoke, and stay out of smoky rooms.
Apply mascara only to the tips of your lashes so that it doesn't get in your eyes. If you use eyeliner or eye shadow, put it only on the skin above your lashes, not on the sensitive skin under your lashes or close to your eyes.
Ask your doctor whether any of your other medications may contribute to dryness and, if so, how to reduce that effect. Some medications that can cause dry eyes include:
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind.
Site users seeking medical advice about their specific situation should consult with their own physician. Click